Hail, Putnam
- When
- May 10, 3:00 PM EST
- Where
- Putnam County, Red House
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -81.900
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 10, 2:30 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT TUE MAY 10 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... SKY HAS BEEN OVERDONE THROUGH THE DAY TODAY. AS WE GET RID OF THE DAYTIME HEATING...MOST OF THE CLOUDS WILL EXIT THE PICTURE. WHILE DEW POINTS ARE INCREASING SOME AND NEARLY CALM WINDS TAKE COLD...THE LACK OF PRECIPITATION FOR THE LAST FEW DAYS SHOULD PREVENT WIDE SPREAD FOG AT BAY OVERNIGHT. FOR TEMPERATURES OVERNIGHT INTO WEDNESDAY...WILL KEEP ON THE LOWER SIDE OF GUIDANCE WITH FEW CLOUDS AND LIGHT WIND. CONTINUE TO EXPERIENCE THE RESULT OF VORT TO OUR SOUTH...WITH SHOWERS AND THUNDERSTORMS ACROSS VA AND SE WV. ALSO STARTING TO GET SMALL AFTERNOON POP UP SHOWERS AND THUNDERSTORMS ACROSS W AND E CWA. THESE WILL QUICKLY DISSIPATE THIS EVENING. COLD SLOWLY SAGS S FROM LK ERIE SHORELINE DURING THE DAY WED. DAYTIME HEATING AND MODERATE INSTABILITY PROVIDES CHANCE OF AFTN TSTMS. AS THE FRONT DROPS S WED NGT NAM HINTS AT A CONVECTIVE COMPLEX DROPPING S. WITH PWATS AROUND 1.5 INCHES...40KTS 0-6KM WINDS...AND UVV ACCOMPANYING FRONT HIKED UP POPS TO 40S AND 50S ESP NW. FRONT BCMS STATIONARY ALONG I-64 AS WK HIGH PRESSURE BUILDS S FM ONTARIO THUR. THIS STABILIZES ATMS ACR NRN FA...WHILE SRN AREAS STILL RUN A SMALL CHC OF AFTN RW/TRW. H7-H5 ANTICYCLONE BUILDS OVER SERN CONUS THUR NGT INTO FRI. AS A RESULT BOUNDARY RETREATS N AS A WARM FRONT DAY 3 BRINGING ANOTHER ROUND OF RA...MAINLY NRN AREAS. SE FLOW DEVELOPS THUR NGT BRINGING IN LOW CLOUDS AND COOLER WEATHER FOR BKW N TO THE HEADWATERS OF THE GREENBRIER VALLEY. && .PREVIOUS DISCUSSION... (ISSUED 100 PM EDT TUE MAY 10 2005) LONG TERM (FRIDAY THROUGH MONDAY)... HAVE GONE WITH HPC FORECAST WITH PRECIPITATION THROUGH THE WEEKEND AND CLEARING BEHIND FRONT THE BEGINNING OF NEXT WEEK. .PREVIOUS DISCUSSION... (ISSUED 100 PM EDT TUE MAY 10 2005) AVIATION... HIGH PRESSURE REMAINS TOO STRONG OVER MOST OF FORECAST AREA WITH PRECIPITATION REMAINING TO THE SOUTH. WHILE THERE IS A SLIGHT CHANCE THE PRECIPITATION WILL GET INTO BKW...THE CHANCE IS TOO LOW TO PUT IN TAF FOR THIS AFTERNOON. CLEARING OR NO SIGNIFICANT CLOUDS TO AVIATION TONIGHT INTO WEDNESDAY MORNING. WHILE DEW POINTS ARE INCREASING SOME...THE LACK OF PRECIPITATION FOR THE LAST FEW DAYS SHOULD PREVENT WIDE SPREAD FOG FROM BEING A PROBLEM SO HAVE PLAYED THAT DOWN. PREVIOUS DISCUSSION... (ISSUED 1035 AM EDT TUE MAY 10 2005) SHORT TERM (REST OF TODAY)... WILL NOT CHANGE AFTERNOON HIGHS FROM PREVIOUS THINKING. MAIN CHANGE WILL BE TO HIGHLIGHT SOUTHERN COAL FIELDS OF WV AND WESTERN VA WITH LIKELY POPS FOR A BIT LONGER THAN PREVIOUSLY ANTICIPATED...AS THIS CONTINUES TO BE THE AREA OF SLOWER MOVING (NNE) SHOWERS AND EVEN SOME RUMBLES OF THUNDERS. HAVE SLOWED DOWN THE EASTWARD MOVEMENT OF CLOUDS AND SHOWER ACTIVITY INTO THE NE CWA. EVEN WITH THIS SAID...THESE CLOUDS WILL BE FILLING IN A BIT MORE BY EARLY THIS MORNING. UPDATED ZFP WILL BE OUT PRIOR TO 11 AM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KF/29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 245 AM EDT TUE MAY 10 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-110800- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 245 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT TUE MAY 10 2005 KYZ105-WVZ005-006-013>015-102015- CABELL WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-PUTNAM WV-WAYNE WV-312 PM EDT TUE MAY 10 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MILTON...OR ABOUT 9 MILES SOUTHEAST OF BEECH FORK STATE PARK...MOVING NORTHEAST AT 12 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SIDNEY...RANGER...RADNOR...KIAHSVILLE...DUNLOW AND DEXTER. FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN IS POSSIBLE WITH THESE STORMS. 16
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT TUE MAY 10 2005 KYZ105-WVZ005-006-013>015-102015- CABELL WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-PUTNAM WV-WAYNE WV- 312 PM EDT TUE MAY 10 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MILTON...OR ABOUT 9 MILES SOUTHEAST OF BEECH FORK STATE PARK...MOVING NORTHEAST AT 12 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SIDNEY...RANGER...RADNOR...KIAHSVILLE...DUNLOW AND DEXTER. FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN IS POSSIBLE WITH THESE STORMS. 16
The Charleston,WV radar (KRLX), 29 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446140, 5446141, 5446142.